Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have itchy redness on elbows. Two steroid injections. Suffered torn meniscus in knee. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 365 Questions
Both of my elbows have itchy redness on the outside, I've had this condition for about a week. theree weeks ago I had two injection of a steroid and a lubricant in my right knee to relieve pain after suffering a torn meniscus in my left knee. there have been no other changes in diet or medications. I am 70 years old and in good health
Posted Tue, 25 Jun 2013 in Skin Hair and Nails
Answered by Dr. Neera Kataria 1 hour later
Hi, thanks for your query.

You had injection of steroid and lubricant in your knee which is apparently not related to redness and itching of the elbows.
The itchy redness on your elbows may be due to one or more of the following:
-contact dermatitis
-dryness, senile dermatitis
-diabetes mellitus

The following steps may help:
-use cool or lukewarm (but not hot) water when bathing
-mild or moisturizing soap
-frequent application of emollients
- Avoidance of contact irritants eg, wool clothing
-application of calamine lotion twice a day
- You may use a mild steroid cream for a few days.

I hope this will help you.

You may write back for further queries or doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor